MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, S, 32/-3.5, TAPER 12/14; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, S, 32/-3.5, TAPER 12/14; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number N/A
Medical Device Problem Codes Device Damaged Prior to Receipt by User (1570); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient underwent a total hip arthroplasty, and during surgery an incorrect head had been implanted.This event is related to a malfunction that could potentially lead to a serious injury.However, no patient harm or further outcome was reported.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10 - medical device: tprlc 133 mp 12/14 bm so 12.0; item# 51-136120; lot# 7454914.G2 - foreign: germany.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h11.It was reported that the surgeon received the wrong femoral head (biolox delta femoral head of size 32 s) with a taperloc shaft standard of size 12 for the surgery and implanted these products.As per correspondence received, no revision surgery is planned.The product remains implanted; therefore, visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.The root cause of the reported issue for the surgeon receiving the wrong femoral head is attributed to the ordering rules of the ordering system not being strict enough (head sets was ¿allowed¿ and not marked as ¿required¿), so that an incompatible assignment of the head sets to the stem was possible.This led to a unintended off-label use.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD, S, 32/-3.5, TAPER 12/14
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key17875325
Report Number0009613350-2023-00557
Device Sequence Number4386850
Product Code LZO
UDI-Device Identifier00889024430310
UDI-Public(01)00889024430310(17)330114(10)3141020
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K192416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00-8775-032-01
Device Lot Number3141020
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer04/29/2024
Initial Report FDA Received Date10/05/2023
Supplement Report FDA Received Date04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Patient SexFemale